Alert archive / South Carolina / High Wind Warnings in 2006
High Wind Warning 1, NWS Charleston, SC
NWS Charleston, SC issued this high wind warning at Oct 27, 2006, 11:37 PM EDT for Berkeley County, South Carolina. It was in force for 5 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Oct 27, 2006, 11:37 PM EDT (03:37 UTC)
- Expired
- Oct 28, 2006, 4:41 AM EDT
- In force
- 5 hr
- Issued by
- NWS Charleston, SC
County Berkeley County, SC
The radar
The Charleston,SC radar (KCLX), 118 km from the middle of the area, began a volume at 03:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 27, 11:43 PM EDT | NON-TSTM WND GST 45 | Daniel Island, SC | WINDS GUSTING BETWEEN 40 AND 50 MPH AT THE WANDO TERMINAL. REPORTED BY STATE PORT AUTHORITY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 3.6 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 199 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 560 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 328 m²/s²
- 0-3 km storm-relative helicity
- 291 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS72 KCHS 280337 NPWCHS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 1137 PM EDT FRI OCT 27 2006 SCZ048>051-281000- /O.UPG.KCHS.WI.Y.0005.000000T0000Z-061028T1000Z/ /O.NEW.KCHS.HW.W.0001.061028T0337Z-061028T1000Z/ BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- INCLUDING THE CITIES OF...BEAUFORT...HILTON HEAD...EDISTO BEACH... CHARLESTON...JASPER 1137 PM EDT FRI OCT 27 2006 ...HIGH WIND WARNING IN EFFECT UNTIL 6 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 AM EDT SATURDAY. THE WIND ADVISORY IS NO LONGER IN EFFECT. INTENSIFYING LOW PRESSURE MOVING THROUGH THE TENNESSEE AND OHIO VALLEYS TONIGHT WILL CAUSE STRONG SOUTHERLY WINDS ACROSS THE AREA FROM MCCLELLANVILLE AND AWENDAW...TO BEAUFORT AND HILTON HEAD. THIS INCLUDES THE CHARLESTON METROPOLITAN AREA. WINDS HAD INCREASED TO 30 AND 40 MPH WITH HIGHER GUSTS LATE THIS EVENING ACROSS CHARLESTON...COASTAL COLLETON...JASPER...AND BEAUFORT COUNTIES. THESE WINDS SHOULD CONTINUE THROUGH MUCH OF THE OVERNIGHT HOURS. WINDS WILL LIKELY BE EVEN STRONGER ACROSS THE TALLER BRIDGES IN THE CHARLESTON...EDISTO ISLAND AND BEAUFORT AREAS...INCLUDING THE RAVENEL AND DON HOLT BRIDGES. GUSTS TO NEAR 50 MPH ACROSS THESE ELEVATED SURFACES CAN BE EXTREMELY DANGEROUS TO HIGHER PROFILE VEHICLES. WINDS THIS STRONG CAN CAUSE MINOR DAMAGE TO TREES AND SPORADIC POWER OUTAGES. YOU SHOULD ALSO SECURE OR PUT INSIDE ANY SMALL...LOOSE AND LIGHTWEIGHT OBJECTS THAT MAY BE BLOWN AROUND BY THE WIND. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ GAZ117-119-139-141-281000- /O.CON.KCHS.WI.Y.0005.000000T0000Z-061028T1000Z/ COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- INCLUDING THE CITIES OF...FORT MCALLISTER...TYBEE ISLAND... HALFMOON LANDING...DARIEN 1137 PM EDT FRI OCT 27 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT SATURDAY... INTENSIFYING LOW PRESSURE MOVING THROUGH THE TENNESSEE AND OHIO VALLEYS TONIGHT WILL CAUSE STRONG SOUTHERLY WINDS ACROSS THE AREA FROM LEVY AND TYBEE ISLAND TO KELLER...EULONIA AND DARIEN. THIS INCLUDES SAVANNAH AND SURROUNDING COMMUNITIES. SOUTH WINDS WILL BLOW BETWEEN 25 AND 35 MPH WITH HIGHER GUSTS OVERNIGHT ACROSS COASTAL PORTIONS OF BRYAN...CHATHAM...LIBERTY AND MCINTOSH COUNTIES. WINDS WILL LIKELY BE EVEN STRONGER ACROSS TALLER BRIDGES SUCH AS THE TALMADGE BRIDGE. A WIND ADVISORY MEANS THAT SUSTAINED WINDS GREATER THAN 30 MPH... OR GUSTS OF 40 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION WHEN TRAVELING TONIGHT. YOU SHOULD ALSO SECURE OR PUT INSIDE ANY SMALL...LOOSE AND LIGHTWEIGHT OBJECTS THAT MAY BE BLOWN AROUND BY THE WIND. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS..TV OR YOUR LOCAL NEWS SOURCE FOR THE LATEST INFORMATION FROM YOUR NATIONAL WEATHER SERVICE IN CHARLESTON. $$ SCZ045-281000- /O.CON.KCHS.LW.Y.0031.000000T0000Z-061028T2200Z/ BERKELEY- INCLUDING THE CITY OF...MONCKS CORNER 1137 PM EDT FRI OCT 27 2006 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT SATURDAY FOR LAKE MOULTRIE... STRONG SOUTHERLY WINDS WILL CONTINUE IN ADVANCE OF THE COLD FRONT OVERNIGHT...WITH WINDS INCREASING TO 20 TO 30 KNOTS ACROSS THE OPEN LAKE WATERS. MARINERS ARE ADVISED THAT SHOULD WINDS GET ANY STRONGER...WHICH IS POSSIBLE...A HIGH WIND WARNING WOULD BE REQUIRED. GUSTY WEST WINDS WILL CONTINUE BEHIND THE DEPARTING COLD FRONT SATURDAY...BEFORE SUBSIDING SATURDAY NIGHT AS HIGH PRESSURE BEGINS TO TAKE CONTROL OF THE AREAS WEATHER. THESE STRONG WINDS WILL CAUSE CHOPPY TO ROUGH CONDITIONS ON THE OPEN LAKE WATERS TONIGHT AND SATURDAY. MARINERS SHOULD USE EXTRA CAUTION ON LAKE MOULTRIE TONIGHT AND SATURDAY...ESPECIALLY ON THE OPEN LAKE WATERS. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL NEWS SOURCE FOR THE LATEST WEATHER INFORMATION FROM YOUR NATIONAL WEATHER SERVICE IN CHARLESTON. $$
2 follow-up statements
000 WWUS72 KCHS 280417 NPWCHS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 1217 AM EDT SAT OCT 28 2006 SCZ045-281000- /O.UPG.KCHS.LW.Y.0031.000000T0000Z-061028T2200Z/ /O.EXA.KCHS.HW.W.0001.000000T0000Z-061028T1000Z/ BERKELEY- INCLUDING THE CITY OF...MONCKS CORNER 1217 AM EDT SAT OCT 28 2006 ...HIGH WIND WARNING IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING FOR LAKE MOULTRIE... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A HIGH WIND WARNING FOR LAKE MOULTRIE...WHICH IS IN EFFECT UNTIL 6 AM EDT THIS MORNING. THE LAKE WIND ADVISORY IS NO LONGER IN EFFECT. WINDS HAVE INCREASED TO 25 TO 35 KNOTS WITH GUSTS TO NEAR 45 KNOTS ACROSS LAKE MOULTRIE. A HIGH WIND WARNING IS NOW IN EFFECT. THESE STRONG WINDS WILL CAUSE VERY ROUGH CONDITIONS ON THE OPEN LAKE WATERS OVERNIGHT. WAVES AS HIGH AS 2 TO 3 FEET ARE POSSIBLE ALONG THE NORTH SHORE OF LAKE MOUTRIE OVERNIGHT. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. GUSTY WEST WINDS REACHING LAKE WIND ADVISORY LEVELS WILL CONTINUE BEHIND THE DEPARTING COLD FRONT SATURDAY...BEFORE SUBSIDING SATURDAY NIGHT AS HIGH PRESSURE BEGINS TO TAKE CONTROL OF THE AREAS WEATHER. SOUTH WINDS ACROSS THE REMAINDER OF BERKELEY COUNTY WILL CONTINUE TO BLOW BETWEEN 25 AND 35 MPH WITH HIGHER GUSTS. WINDS WILL LIKELY BE EVEN STRONGER ACROSS BRIDGES AND OTHER ELEVATED SURFACES. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL NEWS SOURCE FOR THE LATEST WEATHER INFORMATION FROM YOUR NATIONAL WEATHER SERVICE IN CHARLESTON. $$ SCZ048>051-281000- /O.CON.KCHS.HW.W.0001.000000T0000Z-061028T1000Z/ BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- INCLUDING THE CITIES OF...BEAUFORT...HILTON HEAD...EDISTO BEACH... CHARLESTON...JASPER 1217 AM EDT SAT OCT 28 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING... INTENSIFYING LOW PRESSURE MOVING THROUGH THE TENNESSEE AND OHIO VALLEYS TONIGHT WILL CAUSE STRONG SOUTHERLY WINDS ACROSS THE AREA FROM MCCLELLANVILLE AND AWENDAW...TO BEAUFORT AND HILTON HEAD. THIS INCLUDES THE CHARLESTON METROPOLITAN AREA. WINDS HAD INCREASED TO 30 AND 40 MPH WITH HIGHER GUSTS ACROSS CHARLESTON...COASTAL COLLETON...JASPER...AND BEAUFORT COUNTIES. THESE WINDS SHOULD CONTINUE THROUGH MUCH OF THE OVERNIGHT HOURS. WINDS WILL LIKELY BE EVEN STRONGER ACROSS THE TALLER BRIDGES IN THE CHARLESTON...EDISTO ISLAND AND BEAUFORT AREAS...INCLUDING THE RAVENEL AND DON HOLT BRIDGES. GUSTS TO NEAR 50 MPH ACROSS THESE ELEVATED SURFACES CAN BE EXTREMELY DANGEROUS TO HIGHER PROFILE VEHICLES. WINDS THIS STRONG CAN CAUSE MINOR DAMAGE TO TREES AND SPORADIC POWER OUTAGES. CHARLESTON COUNTY SHERIFFS OFFICE REPORTED A COUPLE OF TREES DOWN IN THE HOLLYWOOD AREA SHORTLY BEFORE MIDNIGHT. YOU SHOULD ALSO SECURE OR PUT INSIDE ANY SMALL...LOOSE AND LIGHTWEIGHT OBJECTS THAT MAY BE BLOWN AROUND BY THE WIND. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ SCZ043-044-281000- /O.EXA.KCHS.WI.Y.0005.000000T0000Z-061028T1000Z/ INLAND COLLETON-DORCHESTER- INCLUDING THE CITIES OF...WALTERBORO...ST. GEORGE...SUMMERVILLE 1217 AM EDT SAT OCT 28 2006 ...WIND ADVISORY IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING. SOUTH WINDS WILL BLOW BETWEEN 25 AND 35 MPH WITH HIGHER GUSTS OVERNIGHT ACROSS INLAND COLLETON AND DORCHESTER COUNTIES. A WIND ADVISORY MEANS THAT SUSTAINED WINDS GREATER THAN 30 MPH... OR GUSTS OF 40 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION WHEN TRAVELING TONIGHT. YOU SHOULD ALSO SECURE OR PUT INSIDE ANY SMALL...LOOSE AND LIGHTWEIGHT OBJECTS THAT MAY BE BLOWN AROUND BY THE WIND. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS..TV OR YOUR LOCAL NEWS SOURCE FOR THE LATEST INFORMATION FROM YOUR NATIONAL WEATHER SERVICE IN CHARLESTON. $$ GAZ117-119-139-141-281000- /O.CON.KCHS.WI.Y.0005.000000T0000Z-061028T1000Z/ COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- INCLUDING THE CITIES OF...FORT MCALLISTER...TYBEE ISLAND... HALFMOON LANDING...DARIEN 1217 AM EDT SAT OCT 28 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING... INTENSIFYING LOW PRESSURE MOVING THROUGH THE TENNESSEE AND OHIO VALLEYS TONIGHT WILL CAUSE STRONG SOUTHERLY WINDS ACROSS THE AREA FROM LEVY AND TYBEE ISLAND TO KELLER...EULONIA AND DARIEN. THIS INCLUDES SAVANNAH AND SURROUNDING COMMUNITIES. SOUTH WINDS WILL BLOW BETWEEN 25 AND 35 MPH WITH HIGHER GUSTS OVERNIGHT ACROSS COASTAL PORTIONS OF BRYAN...CHATHAM...LIBERTY AND MCINTOSH COUNTIES. WINDS WILL LIKELY BE EVEN STRONGER ACROSS TALLER BRIDGES SUCH AS THE TALMADGE BRIDGE. A WIND ADVISORY MEANS THAT SUSTAINED WINDS GREATER THAN 30 MPH... OR GUSTS OF 40 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION WHEN TRAVELING TONIGHT. YOU SHOULD ALSO SECURE OR PUT INSIDE ANY SMALL...LOOSE AND LIGHTWEIGHT OBJECTS THAT MAY BE BLOWN AROUND BY THE WIND. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS..TV OR YOUR LOCAL NEWS SOURCE FOR THE LATEST INFORMATION FROM YOUR NATIONAL WEATHER SERVICE IN CHARLESTON. $$
000 WWUS72 KCHS 280841 NPWCHS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 441 AM EDT SAT OCT 28 2006 SCZ045-281600- /O.CAN.KCHS.HW.W.0001.000000T0000Z-061028T1000Z/ /O.NEW.KCHS.LW.Y.0032.061028T0841Z-061028T2200Z/ BERKELEY- INCLUDING THE CITY OF...MONCKS CORNER 441 AM EDT SAT OCT 28 2006 ...HIGH WIND WARNING IS CANCELLED... ...LAKE WIND ADVISORY IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON. THE HIGH WIND WARNING HAS BEEN CANCELLED. THE CORE OF STRONG WINDS ALOFT THAT WAS RESPONSIBLE FOR SOUTH WINDS IN EXCESS OF 35 KNOTS ON THE LAKE OVERNIGHT HAS SHIFTED EASTWARD AND OVER THE ATLANTIC THIS MORNING...ALLOWING WINDS TO SUBSIDE TO BELOW WIND WARNING CRITERIA. THEREFORE...THE HIGH WIND WARNING HAS BEEN CANCELLED. WINDY CONDITIONS WILL CONTINUE ACROSS LAKE MOULTRIE TODAY. WEST WINDS 20 TO 25 KNOTS THIS MORNING...WILL DIMINISH TO 15 TO 20 KNOTS LATE IN THE DAY. A LAKE WIND ADVISORY IS IN EFFECT THROUGH THIS AFTERNOON. MARINERS SHOULD USE EXTRA CAUTION ON LAKE MOULTRIE TODAY... ESPECIALLY ON THE OPEN LAKE WATERS. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL NEWS SOURCE FOR THE LATEST WEATHER INFORMATION FROM THE NATIONAL WEATHER SERVICE IN CHARLESTON. $$ SCZ048>051-280945- /O.CAN.KCHS.HW.W.0001.000000T0000Z-061028T1000Z/ BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- INCLUDING THE CITIES OF...BEAUFORT...HILTON HEAD...EDISTO BEACH... CHARLESTON...JASPER 441 AM EDT SAT OCT 28 2006 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE HIGH WIND WARNING. THE CORE OF STRONG WINDS ALOFT THAT WAS RESPONSIBLE FOR THE WINDY CONDITIONS OVERNIGHT HAS SHIFTED EASTWARD AND OVER THE ATLANTIC THIS MORNING...ALLOWING WINDS TO SUBSIDE TO BELOW WIND WARNING CRITERIA. THEREFORE...THE HIGH WIND WARNING HAS BEEN CANCELLED. $$ GAZ117-119-139-141-SCZ043-044-280945- /O.CAN.KCHS.WI.Y.0005.000000T0000Z-061028T1000Z/ COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- INLAND COLLETON-DORCHESTER- INCLUDING THE CITIES OF...FORT MCALLISTER...TYBEE ISLAND... HALFMOON LANDING...DARIEN...WALTERBORO...ST. GEORGE...SUMMERVILLE 441 AM EDT SAT OCT 28 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE WIND ADVISORY. THE CORE OF STRONG WINDS ALOFT THAT WAS RESPONSIBLE FOR THE WINDY CONDITIONS OVERNIGHT HAS SHIFTED EASTWARD AND OVER THE ATLANTIC THIS MORNING...ALLOWING WINDS TO SUBSIDE TO BELOW WIND ADVISORY CRITERIA. THEREFORE...THE WIND ADVISORY HAS BEEN CANCELLED. $$ JRJ
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this high wind warning went out at Oct 27, 5:01 PM EDT, 6 hours 36 minutes earlier.
Area forecast discussion, Oct 27, 5:01 PM EDT, 6 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
501 PM EDT FRI OCT 27 2006
...GUSTY WINDS POSSIBLE TONIGHT...
.SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/...HIGH PRESSURE WEDGE
HAS BEEN SLOWLY ERODING ACROSS SRN SC THIS AFTERNOON...EVIDENT IN
CONTINUED PRESSURE FALLS AND GRADUAL VEERING OF SFC WINDS. WARM
FRONTAL BOUNDARY SHOULD PUSH N OF THE CWFA SOME TIME THIS LATE
EVENING...WITH A STRONG COLD FRONT APPROACHING FROM THE W. ALL
SHORT-RANGE MODELS CONTINUE TO SHOW A VICIOUS LLVL JET DEVELOPING
THIS EVE S OF THE AREA AND EXTENDING TO THE N OVERNIGHT. 850 MB
WINDS IN EXCESS OF 60 KT ARE FCST BY 06Z. ADDITIONALLY...GOOD
UPPER DIVERGENCE IN THE RT REAR QUAD OF A 130 KT H25 JET
STREAK...POTENT H5 SHORTWAVE ENERGY AND INCREASING LLVL THETA-E
ADVECTION POINT TO A CONSIDERABLE RAIN EVENT WITH THIS FRONTAL
BOUNDARY. DUE TO VERY LITTLE INSTABILITY AND MARGINAL LAPSE
RATES...IT APPEARS LIGHTNING WILL BE SCARCE WITH THIS ACTIVITY.
HOWEVER...AN INTENSE...THIN BAND OF HEAVY SHOWERS WITH ISOLATED
STORMS IS EXPECTED TO FORM ALONG THE COLD FRONT AS IT PUSHES E
TONIGHT. WITH SUCH STRONG LLVL WINDS...THIS ACTIVITY WILL LIKELY
DUCT SOME STRONG WINDS TO THE SFC. SEE OTHER SECTIONS OF AFD FOR
DETAILS ON WINDS. WILL CONTINUE WITH THE SPS ADDRESSING GUSTY
WINDS IN STORMS TONIGHT.
WITH THE WARM FRONT DRIFTING WILL CONTINUE WITH CATEGORICAL POPS
OVERNIGHT...THEN A SHARP CUTOFF AFTER 12Z SAT. HAVE ALL POPS OVER
LAND GONE BY 15Z WITH ONLY SLIGHT CHC FAR OUTER WATERS UNTIL 19Z.
TEMPS TONIGHT WILL LIKELY FOLLOW A SLOW RISING TREND DUE TO WARM
ADVECTION S OF AN ADVANCING WARM FRONT. HAVE DONE HOURLY TEMPS BY
HAND TONIGHT AND SATURDAY AND WILL MENTION RISING TEMPS IN ZONES
OVERNIGHT. ONLY SMALL WARMING TREND EXPECTED SAT BEHIND THE FRONT
AS WEAK CAA AND STRONG INSOLATION BATTLE IT OUT.
&&
.LONG TERM /SUNDAY THROUGH FRIDAY/...ONLY NEEDED MINOR CHANGES TO
EXTENDED TODAY. ZONAL FLOW ALOFT TRANSITIONS TO LOW-AMPLITUDE
RIDGING THROUGH WED BEFORE ANOTHER TROUGH MOVES IN FROM THE W.
COULD SEE A FRONTAL SYSTEM MOVE THROUGH ON THU...HOWEVER AM NOT
CONFIDENT ENOUGH ATTM TO INTRODUCE A POP. A WARMING TREND IS
EXPECTED THROUGH WED...WITH TEMPS PERHAPS APPROACHING 80 ON WED.
COOLER TEMPS EXPECTED THU DUE TO ADDED CLOUDINESS WITH ANOTHER
COOLDOWN BEHIND THE FRONT ON FRI.
&&
.AVIATION...VERY MESSY FORECAST FOR THE TERMS DURING THE NEXT 12
HRS. POWERFUL UPPER LOW APPROACHING FROM THE W WILL PRODUCE
SCREAMING 65 KT LOW-LEVEL JET ACROSS THE AREA BEGINNING THIS EVE.
WEDGE OF HIGH PRESSURE IN PLACE OFF THE MID-ATLANTIC
COAST...KEEPING A COOL...STABLE AIRMASS IN PLACE ACROSS MUCH OF
SC. PRES FALLS...VEERING WINDS...AS WELL AS RECENT DROP TO IFR
CIGS/VSBYS AT CHS TERMINAL INDICATE THE WARM FRONT IS KNOCKING ON
OUR DOOR. THESE CONDITIONS SHOULD NOT PERSIST FOR MORE THAN A FEW
HRS...SINCE THE WARM FRONT IS EXPECTED TO CONTINUE DRIFTING
NORTHWARD AS LLVL SLY WINDS INCREASE AND A DEEPER MIXED LAYER
INTRUDES. ISENTROPIC PRECIP WILL CONTINUE TO TAPER OFF AROUND CHS.
LATE THIS EVE AND OVERNIGHT...CONVECTIVE SHOWERS SHOULD BECOME
MORE WIDESPREAD AHEAD OF AN APPROACHING COLD FRONT. A STRONG TO
SEVERE FRONTAL BAND IS EXPECTED TO TRAVERSE THE AREA DURING THE
EARLY MORNING HOURS ON SAT. THE PRIMARY THREAT WITH THIS WILL BE
GUSTY WINDS...AS WE DO NOT SEE ANY MAJOR VSBY/CIG RESTRICTIONS
OUTSIDE OF CONVECTION.
VERY WINDY CONDITIONS EXPECTED OVERNIGHT...ESPECIALLY IN THE
CONVECTIVE CELLS THAT MOVE THROUGH. HAVE CONTINUED TO CARRY STRONG
WINDS IN BOTH TAFS...ESPECIALLY IN GUSTS. HAVE ALSO BEGUN LLWS AT
BOTH SITES AT 02Z. THE LLVL JET IS EXPECTED TO REALLY RAMP UP BY
THEN...ENOUGH TO PRODUCE GREATER THAN A 20 KT DIFFERENTIAL BETWEEN
SFC AND 2 KFT. FROPA EXPECTED BETWEEN 10 AND 12Z SAT...BUT CAA IN
THE LEE SHOULD CONTINUE TO ALLOW FOR SOME GUSTY WINDS THROUGH SAT.
&&
.MARINE...WINDS AND SEAS ARE SLOWLY BUT STEADILY INCREASING ACROSS
THE MARINE COMMUNITY LATE THIS AFTN...AND WE ARE NOW INTO THE SCA
RANGE ACROSS ALL WATERS EXCEPT THE HARBOR. CONDITIONS WILL ONLY
FURTHER DETERIORATE TONIGHT INTO EARLY SAT...AND BASED ON VERTICAL
WIND PROFILES AND 1000 MB GEOSTROPHIC WINDS UP TO 40 OR EVEN 45
KT...WE HAVE A GALE WARNING IN EFFECT FOR ALL WATERS TONIGHT /EXCEPT
SCA INITIALLY IN CHS HARBOR/.
WILL NEED TO KEEP A CLOSE WATCH FOR POSSIBLE STORM WARNING...ESP ON
THE OUTER GA WATERS DURING THE PERIOD FROM ABOUT 02Z-10Z TONIGHT...AS
WIND GUSTS COULD APPROACH 50 KT OR HIGHER. SEAS ACROSS THE ENTIRE
AREA WILL PEAK DURING THIS TIME FRAME...AND HAVE RAISED SEAS ABOUT
1-2 FT FROM THE EARLIER FCST.
IMPROVEMENT WILL BE SLOW ON SAT BEHIND THE COLD FRONT...BUT WITH THE
OFFSHORE FETCH SEAS WILL COME DOWN...WITH LOWER VALUES NEAR THE
COAST. FOR THE SAKE OF BREVITY IN THE CWF I HAVE NOT MADE THIS
DISTINCTION...BUT OBVIOUSLY LOWER VALUES WILL OCCUR CLOSER TO THE
COAST THAN FURTHER OUT.
ONCE THE GALES EXPIRE LATE TONIGHT/EARLY SAT WE WILL TRANSITION TO
SCA/S...WHICH WILL CONTINUE THRU MUCH OF SAT OR EVEN INTO SAT NIGHT
ACROSS PARTS OF THE AREA.
CONDITIONS WILL SEE VAST IMPROVEMENT SAT NIGHT...SUN AND SUN NIGHT
AS STRONG LOW PRES IN THE NE WILL HAVE GIVEN WAY TO HIGH PRES FROM
THE W.
ONSHORE FLOW TO RETURN MON THRU WED AS HIGH PRES SHIFTS INTO THE
ATLC.
&&
.HIGH SURF...GIVEN THE HIGHLY FAVORABLE S-SW FETCH ACROSS THE
COASTAL WATERS TONIGHT WE HAVE RAISED A HIGH SURF ADVISORY FOR ALL
COASTAL COUNTIES TONIGHT AND SAT MORNING. SEAS WILL REACH 8-12 FT ON
THE SC WATERS...AND 7-10 FT ON THE GA COASTAL WATERS TONIGHT...WHICH
IS MORE THAN ENOUGH TO WARRANT THE HIGH SURF ADVISORY. THANK YOU TO
JAX AND ILM FOR COORDINATION IN THIS REGARD.
&&
LAKE WINDS/WINDS...AFTER COORDINATION WITH OTHER WFOS HAVE
DECIDED TO GO WITH AN UPPER END LAKE WIND ADVISORY FOR LAKE
MOULTRIE TONIGHT AND SAT. WILL CAP WINDS AT 30 KT...BUT MARINERS
SHOULD BEAR IN MIND THAT IF ANY HIGHER WINDS ARE OBSERVED WE WOULD
NEED A HIGH WIND WARNING. THIS IS CERTAINLY POSSIBLE GIVEN 30-40
KT OF GEOSTROPHIC WINDS AT 1000 MB AND FCST SOUNDINGS SHOWING 30-
40 KT BELOW 1000 FT TONIGHT. WILL CONTINUE TO CLOSELY MONITOR.
ADDITIONALLY...THESE SIMILAR CONDITIONS WILL OCCUR ALONG THE COASTAL
COUNTIES OF SOUTHEAST SOUTH CAROLINA TONIGHT. HAVE RAISED A WIND
ADVISORY FOR CHARLESTON...COASTAL COLLETON AND BEAUFORT
COUNTIES...BUT WOULD NOT AT ALL BE SURPRISED SHOULD WE NEED TO
INCREASE THE COVERAGE A LITTLE FURTHER S AND W SHOULD THE LOW LEVEL
INVERSION BREAK OR LIFT ENOUGH TO ALLOW FOR DEEPER MIXING. WILL ALSO
CONTINUE TO MONITOR.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...HIGH SURF ADVISORY GAZ117-119-139-141-SCZ051 TONIGHT AND SAT
MORNING.
SC...LAKE WIND ADVISORY SCZ045/LAKE MOULTRIE TONIGHT AND SAT.
WIND ADVISORY SCZ048>050 TONIGHT.
HIGH SURF ADVISORY SCZ048>050 TONIGHT AND SAT MORNING.
MARINE...SMALL CRAFT ADVISORY AMZ330 EARLY TONIGHT.
GALE WARNING AMZ330 FROM 10 PM THROUGH LATE TONIGHT.
GALE WARNING AMZ350-352-354 THRU 12Z SAT.
GALE WARNING AMZ374 THRU 15Z SAT.
&&
JRL/33Hazardous weather outlook, Oct 27, 8:10 PM EDT, 3 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHARLESTON SC 810 PM EDT FRI OCT 27 2006 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-281000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 810 PM EDT FRI OCT 27 2006 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 6 AM EDT SATURDAY FOR MOST OF THE COASTAL SOUTH CAROLINA COUNTIES... ...GALE WARNING TONIGHT FOR ALL COASTAL WATERS INCLUDING CHARLESTON HARBOR... ...HIGH SURF ADVISORY FOR COASTAL COUNTIES TONIGHT... ...LAKE WIND ADVISORY IN EFFECT UNTIL 6 PM EDT SATURDAY FOR LAKE MOULTRIE... ...MODERATE RISK OF RIP CURRENTS ON SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM THE SOUTH SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA. .DAY ONE...TONIGHT. .STRONG/SEVERE THUNDERSTORMS...A POWERFUL UPPER LEVEL SYSTEM WILL AFFECT THE REGION THROUGH TONIGHT. DUE TO VERY STRONG WIND FIELDS ALOFT...LINES OR SEGMENTS OF SHOWERS AND THUNDERSTORMS MAY TAP SOME OF THESE WINDS OFF THE SURFACE AND PRODUCE ISOLATED INSTANCES OF DAMAGING WINDS TONIGHT. A COLD FRONT WILL PASS THROUGH THE AREA LATE TONIGHT ENDING THE RISK OF SEVERE WEATHER. REFER TO THE SEVERE WEATHER OUTLOOK AND THE DAY 1 CONVECTIVE OUTLOOK FROM THE STORM PREDICTION CENTER FOR ADDITIONAL DETAILS. .LAKE WINDS/WINDY CONDITIONS...A LAKE WIND ADVISORY IS IN EFFECT FOR LAKE MOULTRIE IN BERKELEY COUNTY SOUTH CAROLINA TONIGHT AND SATURDAY. IF WINDS BECOME MUCH STRONGER A HIGH WIND WARNING WOULD BECOME NECESSARY. REFER TO THE NON-PRECIPITATION STATEMENT AND THE RECREATIONAL FORECAST FOR DETAILS ON LAKE WINDS. WINDY CONDITIONS ARE EXPECTED ALONG THE SOUTH CAROLINA AND GEORGIA COAST THIS EVENING AND OVERNIGHT AHEAD OF A COLD FRONT. A WIND ADVISORY IS IN EFFECT FOR MUCH OF COASTAL SOUTH CAROLINA TONIGHT. REFER TO THE LATEST NON-PRECIPITATION STATEMENT AND ZONE FORECAST FOR DETAILS ON EXPECTED WINDS. .MARINE WINDS...A GALE WARNING IS IN EFFECT FOR THE COASTAL WATERS INCLUDING CHARLESTON HARBOR. WINDS WILL INCREASE TO GALE FORCE BY EARLY THIS EVENING. GUSTS APPROACHING STORM FORCE ARE POSSIBLE ACROSS THE OUTER GEORGIA WATERS. REFER TO THE MARINE WEATHER STATEMENT AND COASTAL WATERS FORECAST FOR FURTHER INFORMATION. .HIGH SURF...WAVES WILL INCREASE IN SIZE TONIGHT ACROSS THE COASTAL WATERS DUE TO INCREASING WIND SPEEDS. BREAKERS OF 6 TO 9 FEET ARE EXPECTED ALONG THE SOUTH CAROLINA COAST. THUS A HIGH SURF ADVISORY IS IN EFFECT FOR TONIGHT. REFER TO THE LATEST COASTAL HAZARD MESSAGE FOR DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. .LAKE WINDS...A WIND ADVISORY REMAINS IN EFFECT FOR LAKE MOULTRIE THROUGH SATURDAY. REFER TO THE RECREATIONAL FORECAST AND NON-PRECIPITATION STATEMENT FOR DETAILS. .MARINE WINDS...GALE FORCE WINDS WILL SUBSIDE AFTER A COLD FRONTAL PASSAGE SATURDAY MORNING. REFER TO THE MARINE WEATHER STATEMENT AND COASTAL WATERS FORECAST FOR FURTHER INFORMATION. .RIP CURRENTS...THERE IS A MODERATE RISK OF RIP CURRENTS AT AREA BEACHES ON SATURDAY. STRONG OFFSHORE WINDS COMBINED WITH 3-4 FOOT SWELLS AND HIGH SURF MAY CREATE FAVORABLE CONDITIONS FOR RIP CURRENTS SATURDAY MORNING INTO EARLY SATURDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. JPC
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 28, 4:41 AM EDT | Lake Wind Advisory | CHS | Berkeley | 17 hr |
Nearby
High Wind Warnings in South Carolina, 2006Every high wind warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.